Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2016, 5:24 PM CDT for 4 counties in Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 5:24 PM CDT (22:24 UTC)
- Expired
- Mar 30, 2016, 5:59 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carter County, OK, Johnston County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 110 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
957
WUUS54 KOUN 302224
SVROUN
OKC019-069-099-123-302315-
/O.NEW.KOUN.SV.W.0049.160330T2224Z-160330T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
EAST CENTRAL CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTH CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
EASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 615 PM CDT
* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GENE AUTRY...
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARDMORE...SULPHUR...DAVIS...SPRINGER...MILL CREEK...DOUGHERTY...GENE
AUTRY...HICKORY...SCULLIN AND LAKE OF THE ARBUCKLES.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 36 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 9692 3423 9717 3458 9707 3458 9687
3452 9668
TIME...MOT...LOC 2224Z 202DEG 20KT 3427 9704
HAIL...1.50IN
WIND...60MPH
$$
KURTZ2 follow-up statements
378
WWUS54 KOUN 302244
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT WED MAR 30 2016
OKC019-069-099-123-302315-
/O.CON.KOUN.SV.W.0049.000000T0000Z-160330T2315Z/
JOHNSTON OK-CARTER OK-PONTOTOC OK-MURRAY OK-
544 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN JOHNSTON...NORTHEASTERN CARTER...SOUTH CENTRAL
PONTOTOC AND SOUTHEASTERN MURRAY COUNTIES...
AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
DOUGHERTY...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULPHUR...MILL CREEK...HICKORY...SCULLIN AND LAKE OF THE ARBUCKLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3429 9685 3434 9707 3457 9693 3457 9684
3452 9668
TIME...MOT...LOC 2243Z 211DEG 19KT 3436 9697
HAIL...1.00IN
WIND...60MPH
$$
KURTZ826
WWUS54 KOUN 302259
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT WED MAR 30 2016
OKC019-069-099-123-302309-
/O.CAN.KOUN.SV.W.0049.000000T0000Z-160330T2315Z/
JOHNSTON OK-CARTER OK-PONTOTOC OK-MURRAY OK-
559 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON...
NORTHEASTERN CARTER...SOUTH CENTRAL PONTOTOC AND SOUTHEASTERN MURRAY
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3429 9685 3434 9707 3457 9693 3457 9684
3452 9668
TIME...MOT...LOC 2258Z 202DEG 20KT 3444 9693
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:37 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 12:37 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT WED MAR 30 2016
.DISCUSSION...
FIRE WEATHER AND 30/18Z AVIATION DISCUSSIONS FOLLOW...
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS VALID FOR WESTERN OKLAHOMA AND PORTIONS
OF WESTERN NORTH TEXAS THROUGH THIS EVENING. RAPID SCAN SATELLITE
OPERATIONS ARE BEING UTILIZED TO MONITOR FOR NEW FIRE IGNITIONS.
CRITICALLY DRY AIR IS BEGINNING TO SPREAD THROUGH THE OKLAHOMA
PANHANDLE AND TOWARD WESTERN OKLAHOMA AT THIS TIME. FIRE CONDITIONS
WILL DETERIORATE WEST OF THE DRYLINE THROUGHOUT THE AFTERNOON.
THE MOST FIRE EFFECTIVE CONDITIONS WILL OCCUR BETWEEN
APPROXIMATELY 3-7 PM...WHEN RH/WIND COMBINATIONS WILL APPROACH
AND/OR LOCALLY EXCEED EXTREMELY CRITICAL THRESHOLDS...ESPECIALLY
OVER WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. IT IS
IMPORTANT TO NOTE CONDITIONS WILL NOT BE AS SEVERE AS LAST
WEEK...BUT POSITIVE EFFECTS OF THE WEEKEND MOISTURE HAVE BEEN
MITIGATED IN FINE FUELS AND A FAVORABLE MESOSCALE PATTERN FOR FIRE
IS IDENTIFIED WITH A LOW LEVEL THERMAL RIDGE JUST WEST OF THE
DRYLINE BEING OVERSPREAD BY STRONGER WINDS ALOFT. PRIMARY CONCERN
WILL BE FOR MAINTAINING THE REPORTED 95 PERCENT CONTAINMENT OF THE
ANDERSON CREEK FIRE GIVEN TODAY/S CRITICAL WEATHER...AND
MONITORING FOR NEWLY DETECTED FIRE STARTS.
LINDLEY
&&
.AVIATION...30/18Z TAF ISSUANCE...
MVFR CONDITIONS AND VCTS CONTINUE TO BE THE PRIMARY CONCERNS FOR
AVIATORS ACROSS CENTRAL OKLAHOMA. EXPECT MVFR CONDITIONS TO
PERSIST FOR AIRFIELDS ACROSS CENTRAL AND INTO SOUTHWESTERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. VIS SAT AND OBS SHOW
SOME IMPROVEMENT TO CEILINGS... BUT CLOUDS HAVE BEEN SLOW TO MOVE
EAST. THUNDERSTORMS CURRENTLY AND ADDITIONAL DEVELOPMENT THIS
AFTERNOON WILL LIKELY IMPACT AIRFIELDS ACROSS SOUTHWESTERN
OKLAHOMA AND CENTRAL OKLAHOMA AND NORTHERN TEXAS. STRONG SOUTHWEST
WINDS THIS AFTERNOON... GUSTING 30 TO 35 KTS ACROSS WESTERN
OKLAHOMA... WILL IMPACT WESTERN AIRFIELDS. WINDS OVERALL WILL
REMAIN BREEZY OUT OF THE SOUTHWEST BEFORE SHIFTING TO THE
WEST/NORTHWEST LATE IN THE PERIOD.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 1152 AM CDT WED MAR 30 2016/
DISCUSSION...
PRIMARY FORECAST FOCUS IS ON THE EVOLVING CONVECTIVE AND FIRE
WEATHER CONCERNS TODAY/TONIGHT.
CURRENTLY... I/VE STARTED... STOPPED... AND RE-WROTE THIS AFD
SEVERAL TIMES IN THE LAST HOUR... SO YES... IT/S A MESSY CONVECTIVE
SET UP TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND EASTERN OKLAHOMA. FROM 16Z
SFC ANALYSIS... CONVERGENCE OF SFC WINDS AND HIGHER DEW POINTS...
MID TO UPPER 60S... HAVE POOLED ALONG A SUBTLE 850/700MB FRONT
ACROSS THE REGION. EXPECT THIS ACTIVITY TO CONTINUE AND PUSH
EASTWARD THROUGH THE EARLY AFTERNOON HOURS. SEVERE CHANCES FROM THIS
ACTIVITY WILL BE FOCUSED ON HAIL... WITH 1 TO 1 AND HALF INCH HAIL
EXPECTED WITH THE STRONGEST UPDRAFTS. BIG DISCUSSION IN THE OFFICE
AT THE MOMENT IS THE THOUGHT THAT THIS MAY BE THE EVENT FOR TODAY...
AS THIS DEVELOPMENT WILL HAVE SOME... POSSIBLY MODERATE IMPACT... ON
ANY DEVELOPMENT ALONG THE DRY LINE THIS AFTERNOON. WITH THAT IN
MIND... THE EXPERIMENTAL HRRR HAS DONE WELL OVER ITS LAST THREE RUNS
WITH THIS INITIAL CONVECTION AND WE/LL HAVE TO KEEP AN EYE ON IT
INTO THE AFTERNOON. I/LL TOUCH MORE ON THAT BELOW.
FIRST... DON/T FORGET FIRE WEATHER... IMPRESSIVE DEW POINTS UP
STREAM IN SOUTHEASTERN COLORADO/NORTHEASTERN NEW MEXICO... SINGLE
DIGITS TO TEENS... WILL CONTINUE TO ADVECT EASTWARD AS THE DRY LINE
CONTINUES TO DEVELOP JUST OFF THE LLANO ESTACADO IN THE EASTERN
PANHANDLES. AS THE DRY LINE SURGES EAST THROUGH 1 TO 3 PM ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... RH VALUES WILL TANK INTO
THE LOW TO MID TEENS... WHILE ALREADY BREEZY S/SW WINDS INCREASE...
BECOMING MORE W/SW WITH GUSTS APPROACHING 30 TO 40 MPH THROUGH
THE AFTERNOON. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH SUNSET. AT PRESENT TIME... DO NOT PLAN ON MAKING
ANY CHANGES TO THE GOING RED FLAG WARNING IN EFFECT WITH THE
AFTERNOON FORECAST ISSUANCE.
STRONG TO SEVERE STORMS THROUGH THE AFTERNOON... AS MENTIONED
ABOVE... 16Z SFC ANALYSIS REVEALS THE SFC TROUGH/ASSOCIATED BOUNDARY
EXTENDS FROM CENTRAL KANSAS INTO NORTHWESTERN OKLAHOMA AND SOUTHWEST
INTO THE TEXAS PANHANDLE. WITH THE PUSH OF THIS BOUNDARY... CLOUD
COVER CONTINUES TO BREAK ALONG/AHEAD OF THE BOUNDARY... BUT
DISSIPATION IS SLOW... HAVE SEEN A FEW BREAKS AT THE OFFICE... AND
ON VIS... SO EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY
AFTERNOON AS THE CURRENT/INITIAL CONVECTION PUSHES EAST. COULD SEE A
SHORT BREAK IN ACTIVITY ACROSS CENTRAL OKLAHOMA BEFORE THE DRY LINE
MAKES ITS SURGE INTO CENTRAL OKLAHOMA THROUGH 2 TO 4 PM.
LATEST EXPERIMENTAL HRRR... 30/13Z HAS COME IN MORE AGGRESSIVE WITH
OVERALL COVERAGE OF CONVECTION... AROUND 19 TO 20Z. THIS IS STILL
A MESSY CONVECTIVE SETUP... HOW THE ATMOSPHERE REBOUNDS FROM EARLY
CONVECTION WILL PLAY A VITAL ROLE THIS AFTERNOON. STILL... WITH
SIGNIFICANT SFC DEW POINTS... IN THE MID TO UPPER 60S APPROACHING
70... SBCAPE VALUES WILL POOL AHEAD OF THE DRY LINE IN THE 1500 TO
3000 J/KG RANGE. DEEP LAYER SHEAR SUGGESTS SUPPORT FOR DAMAGING
HAIL... UP TO GOLF BALLS... POSSIBLY LARGER... NEAR TENNIS BALLS.
AS FOR TORNADO POTENTIAL... LOW LEVEL SHEAR AND SFC WINDS ARE NOT
OVERLY IMPRESSIVE... 0-1 KM AND 0-3 KM HELICITIES ARE WEAK AS THE
DRY LINE PUSHES THROUGH CENTRAL OKLAHOMA THIS AFTERNOON... WITH
VALUES OF 0-1 KM HELICITY ONLY 50 TO 120 S2/H2. HOWEVER... WITH
LOWER LCLS AND STRONG UPDRAFT DEVELOPMENT... A TORNADO OR TWO
CANNOT BE RULED OUT. NOW... AS WE MOVE INTO THE AFTERNOON... THE
CHANCE FOR DAMAGING HAIL AND MORE ORGANIZED CONVECTION LOOKS TO
DEVELOP OVER SOUTH CENTRAL/SOUTHEASTERN OKLAHOMA. AFTER SUNSET...
THE LLJ WILL INCREASE AS THE H500 SHORT WAVE BEGINS TO SWING EAST
OFF THE HIGH PLAINS... INCREASING CONVECTIVE DEVELOPMENT ACROSS
SOUTHEASTERN OKLAHOMA... LIKELY EAST OF OUR CWA IN TULSA AND
SHREVEPORT/S AREAS. JUST A QUICK LOOK... BUT 0-1KM COMPUTED CAPE
AND 0-3KM SHEAR COMPARED TO CORFIDI VECTORS... A DECENT MCS WILL
LIKELY DEVELOP ACROSS THE NORTHERN PORTIONS OF THE ARKLATEX
TOWARDS THE OUACHITAS AND SOUTHERN OZARKS.
LATER AFDS ISSUED THIS AFTERNOON WILL CONTINUE TO FOCUS ON TODAY AND
TONIGHT.
KURTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 47 67 40 61 / 10 0 0 0
HOBART OK 44 68 37 61 / 0 0 0 0
WICHITA FALLS TX 46 70 42 61 / 10 0 0 10
GAGE OK 39 64 33 60 / 0 0 0 0
PONCA CITY OK 44 65 37 60 / 20 0 0 0
DURANT OK 54 70 44 61 / 40 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>016-021-022-033>037.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
09/04Hazardous weather outlook, Mar 30, 12:00 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT WED MAR 30 2016 OKZ004>048-050>052-TXZ083>090-311700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS TODAY IN LOCATIONS EAST OF DURANT AND ATOKA. THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A LINE FROM SEYMOUR...FREDERICK...WATONGA AND WAKITA. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA THROUGH EARLY AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON IS EXPECTED TO BE ISOLATED...FORMING NEAR OR JUST WEST OF I-35. THE PRIMARY THREAT FROM THE LATE AFTERNOON AND EARLY EVENING STORMS WILL BE LARGE AND DAMAGING HAIL...POSSIBLY UP TO THE SIZE OF TENNIS BALLS. DAMAGING WIND GUSTS AROUND 70 MPH MAY ALSO ACCOMPANY THE STRONGER STORMS. THE TORNADO THREAT WILL BE LOW. .FIRE WEATHER... EXTREME FIRE DANGER IS FORECAST THIS AFTERNOON FOR FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. CRITICAL FIRE DANGER WILL EXTEND FARTHER EAST AND INCLUDE AREAS WEST OF CHEROKEE...WEATHERFORD...HOBART...AND SEYMOUR TEXAS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO FIRES SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE WEATHER... AN ELEVATED FIRE DANGER WILL EXIST MOST AFTERNOONS FROM THURSDAY THROUGH EARLY NEXT WEEK...ESPECIALLY ACROSS WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Mar 30, 4:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 10 E WAURIKA 34.17N 97.82W
03/30/2016 JEFFERSON OK BROADCAST MEDIA
TWO POWER POLES DOWNED BY WINDS NEAR HIGHWAY 70. A 67 MPH
GUST WAS RECORDED BY A PERSONAL ANEMOMETER.
&&
MDAYLocal storm report, Mar 30, 4:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL PONCA CITY 36.70N 97.08W
03/30/2016 E1.00 INCH KAY OK PUBLIC
&&
MDAYLocal storm report, Mar 30, 4:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL PONCA CITY 36.70N 97.08W
03/30/2016 E1.50 INCH KAY OK EMERGENCY MNGR
&&
MDAYSpecial weather statement, Mar 30, 4:52 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT WED MAR 30 2016
OKZ031-040>042-047-302230-
PONTOTOC OK-MURRAY OK-JOHNSTON OK-SEMINOLE OK-GARVIN OK-
452 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR PONTOTOC...EASTERN MURRAY...
NORTHWESTERN JOHNSTON...SOUTH CENTRAL SEMINOLE AND EAST CENTRAL
GARVIN COUNTIES UNTIL 530 PM CDT...
AT 451 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF VANOSS TO 7 MILES NORTH OF SULPHUR TO 3 MILES
NORTHEAST OF DAVIS...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ADA...SULPHUR...DAVIS...STRATFORD...BYNG...ROFF...STONEWALL...FRANCIS...
FITZHUGH...HICKORY...FITTSTOWN...LAKE OF THE ARBUCKLES...SCULLIN AND
VANOSS.
LAT...LON 3468 9648 3468 9651 3463 9651 3452 9658
3440 9712 3461 9715 3477 9702 3497 9655
3474 9644
TIME...MOT...LOC 2151Z 240DEG 20KT 3471 9689 3461 9697 3452 9707
KURTZSpecial weather statement, Mar 30, 4:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT WED MAR 30 2016
OKZ037-044-TXZ085-086-088-090-302230-
COTTON OK-TILLMAN OK-CLAY TX-WILBARGER TX-BAYLOR TX-WICHITA TX-
455 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON...
SOUTHEASTERN TILLMAN...NORTHWESTERN CLAY...SOUTHEASTERN WILBARGER...
NORTHEASTERN BAYLOR AND WICHITA COUNTIES UNTIL 530 PM CDT...
AT 454 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES SOUTHWEST OF GRANDFIELD TO 3 MILES SOUTHEAST OF ELECTRA TO 8
MILES NORTHWEST OF LAKE DIVERSION...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...IOWA PARK...ELECTRA...GRANDFIELD...RANDLETT...
DEVOL...KAMAY...COOKIETOWN...SHEPPARD AFB...PLEASANT VALLEY...HAYNESVILLE
AND CASHION.
LAT...LON 3396 9910 3426 9878 3437 9839 3412 9833
3389 9842 3383 9882 3383 9895 3382 9895
3379 9913
TIME...MOT...LOC 2154Z 241DEG 18KT 3412 9879 3399 9889 3390 9906
KURTZSpecial weather statement, Mar 30, 5:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT WED MAR 30 2016
OKZ025-029-302245-
OKLAHOMA OK-CLEVELAND OK-
515 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 545 PM CDT...
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHERN EDMOND...MOORE...MIDWEST CITY...DEL CITY...
CHOCTAW...SPENCER...JONES...NICOMA PARK...VALLEY BROOK...TINKER AIR FORCE
BASE...FOREST PARK...LAKE ALUMA...SMITH VILLAGE...WILL ROGERS AIRPORT...
THE FAIRGROUNDS AND THE CAPITOL.
LAT...LON 3544 9722 3531 9761 3537 9767 3541 9767
3564 9741 3556 9728
TIME...MOT...LOC 2213Z 236DEG 32KT 3538 9760
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:33 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more | 17 hr |
| Mar 30, 9:19 AM CDT | Special Weather Statement | OUN | Coal | 26 min |
| Mar 30, 9:36 AM CDT | Special Weather Statement | OUN | Coal, Marshall | 39 min |
| Mar 30, 11:00 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 30 min |
| Mar 30, 11:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 44 min |
| Mar 30, 11:21 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 24 min |
| Mar 30, 11:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 52 min |
| Mar 30, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 38 min |
| Mar 30, 12:09 PM CDT | Special Weather Statement | OUN | Lincoln | 21 min |
| Mar 30, 12:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 12:48 PM CDT | Special Weather Statement | OUN | Pottawatomie | 27 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 34 min |
| Mar 30, 1:00 PM CDT | Special Weather Statement | OUN | Pottawatomie | 15 min |
| Mar 30, 1:02 PM CDT | Special Weather Statement | OUN | Seminole | 28 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Mar 30, 1:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Mar 30, 2:04 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Mar 30, 2:06 PM CDT | Special Weather Statement | OUN | Kay, Noble | 24 min |
| Mar 30, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 27 min |
| Mar 30, 2:16 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Mar 30, 2:24 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Mar 30, 2:31 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Mar 30, 2:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 42 min |
| Mar 30, 3:03 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Mar 30, 3:04 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 23 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Mar 30, 3:18 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Mar 30, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| Mar 30, 3:38 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 36 min |
| Mar 30, 4:10 PM CDT | Special Weather Statement | OUN | Carter, Murray | 50 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| Mar 30, 4:21 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Mar 30, 4:52 PM CDT | Special Weather Statement | OUN | Murray, Pontotoc | 38 min |
| Mar 30, 4:55 PM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Mar 30, 5:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Mar 30, 5:27 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:28 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 5:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 30, 5:57 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:58 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 41 min |
| Mar 30, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.